Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Does high WBC is matter of concern and is swollen legs is due to Estrace used in vagina?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
My lab work shows WBC Esterase 3+ and WBC >30. I have no pain when urinating. However, I have swelling in both legs from the knee to the ankle and now also in the thighs. By evening, when I sit, my upper legs are almost twice the size, with the skin very flabby. I have been using Estrace cream twice a week in the vagina. Can this be part of the cause of my problems? XXXXXXX F. YYYY@YYYY
Posted Fri, 3 Jan 2014 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 50 minutes later
Brief Answer: Estrace has side effects, but infection chance +/- Detailed Answer: Hello XXXXXXX ma'am and welcome. Thank you for writing to us. Well a WBC of above 30 confirms either recent trauma, stress or an infection; and a WBC Esterase of 3+ indicates the presence of an infection in the urine. But as you have not reported any signs or symptoms of an infection, we will have to look deeper into this. Swelling in the legs is a common side effect of the Estrace cream, although to assume this to be the cause we will have to rule out the involvement of the genitorurinary or renal system. For this I would recommend an abdominal and pelvic ultrasound to look into the renal system, and also a blood investigation to check on the functioning of the renal system (also called the renal function test). Estrace can cause the listed problems, but we should understand that it should not cause a rise in the number of white blood cells (which are usually a response of the bone marrow to infection, trauma or severe stress). So an infection cannot be ruled out until the renal and genitourinary systems are elaborately evaluated. I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor